MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS,ELITE, POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS,ELITE, POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES
Model Number 72201513
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ankle arthroscopy procedure, the device broken off inside the patient.However, the pieces were successfully removed from the patient.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 72201513 disposable 2.9mm power mini incisor plus elite blade used in treatment, was returned for evaluation.The blade is in reasonably good condition.There was a small flat spot on the tip of the outer blade.It spun freely.All teeth were intact and were sharp.There was no major damage noted.The allegation was not confirmed.There was no loose material or absence of material.There was mention of a back up device used.No root cause related to the manufacture of the device was confirmed.

Brand Name
INCISOR PLUS,ELITE, POWER-MINI DISP 2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9748366
Report Number1219602-2020-00399
Device Sequence Number19157458
Product Code HAB
UDI-Device Identifier03596010654458
UDI-Public03596010654458
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model Number72201513
Device Catalogue Number72201513
Device Lot Number50838045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1